Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 236, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Oct 2, 2007, 8:38 PM CDT for Cedar County, Polk County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 2, 2007, 8:38 PM CDT (01:38 UTC)
- Expired
- Oct 3, 2007, 3:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cedar County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 56 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 2, 9:11 PM CDT | HEAVY RAIN 2 | Humansville, MO | SEVERAL REPORTS OF 1 TO 2 INCHES OF RAINFALL IN 30 MINUTES IN AND AROUND TOWN. |
| Oct 2, 9:35 PM CDT | FLASH FLOOD | Stockton, MO | WATER FLOWING OVER WARD STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2431 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 030139 FFWSGF MOC039-167-030800- /O.NEW.KSGF.FF.W.0236.071003T0138Z-071003T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 838 PM CDT TUE OCT 2 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CEDAR COUNTY IN SOUTHWEST MISSOURI... NORTHERN POLK COUNTY IN SOUTHWEST MISSOURI... * UNTIL 300 AM CDT WEDNESDAY. * AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED ONE TO THREE INCHES HAD FALLEN SINCE 7 PM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... STOCKTON...AND DUNNEGAN. A LOW WATER CROSSING IN STOCKTON WAS REPORTED TO BE FLOODED. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3779 9320 3763 9318 3761 9402 3784 9403 $$ FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 2, 6:45 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Oct 2, 6:45 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 645 PM CDT TUE OCT 2 2007 ...SEVERE WEATHER UPDATE... .UPDATE... WHILE RADAR REFLECTIVITY DOESNT LOOK ALL THAT IMPRESSIVE...0-1KM STORM RELATIVE HELICITY OF 200-250 M2/S2 IS PRESENT OVER WEST-SW MO/SE KS AND EVEN WEAK TO MODERATE UPDRAFTS ARE SHOWING ROTATION OF VARYING DEGREES AND DEPTH. MORE IMPRESSIVE CLUSTER OF STORMS IS OCCURRING ALONG THE OK/KS/MO STATE LINES. STILL SOME DECENT INSTABILITY OVER SOUTHWEST MO INTO NORTHEAST OK WHERE RUC DERIVED MLCAPES REACH 1500 J/KG. CELL IN NORTHEAST OK SHOULD REMAIN IN A FAVORABLE ENVIRONMENT FOR A POSSIBLE WIND THREAT AND WILL NEED TO WATCH THE POTENTIAL FOR ROTATION. IMMEDIATE HEAVY RAINFALL THREAT LOOKS TO BE CONFINED TO EXTREME SW MO WHERE WE MAY SEE SOME BRIEF STORM TRAINING. NARROW CORRIDOR OF DEEP MOISTURE (PWATS POSSIBLY +2.0 INCHES) ALONG AND JUST AHEAD OF THE APPROACHING COLD FRONT WILL FAVOR EFFICIENT RAIN PRODUCERS. DSA && .PREVIOUS DISCUSSION... SHORT TERM (TONIGHT - THURSDAY)... LOOKS AS THOUGH 100 POPS WILL PAN OUT NICELY OVER MOST LOCATIONS TONIGHT. ONGOING FORECAST HAS THIS REPRESENTED WELL...AND LITTLE CHANGE WILL BE NEEDED TO THIS GRID. THE WRF CONTINUES TO THE BE THE MODEL OF CHOICE WITH THE TIMING OF THE FRONT...AND WILL FOLLOW THIS SOLUTION CLOSELY. THE LOCAL WRF SUGGESTS THAT THE FRONT WILL APPROACH THE SPRINGFIELD AREA AROUND 8 OR 9 PM...EVENTUALLY EXITING THE CWA DURING THE EARLY MORNING HOURS. BEHIND THE FRONT...A DRIER CONTINENTAL AIRMASS WILL SPREAD IN. THIS DRIER AIRMASS ALONG WITH THE LOSS OF CLOUD COVER SHOULD COOL TEMPERATURES BACK DOWN INTO THE 50S BY EARLY TOMORROW MORNING. LOWER 60S WILL MATERIALIZE OVER BY WEST PLAINS IN ANTICIPATION THAT CLOUD COVER CONTINUES THROUGH THE NIGHT IN SOUTH CENTRAL MISSOURI. AGAIN...RAIN WILL EVENTUALLY EXIT SOUTH CENTRAL MISSOURI BY 12Z. FOR TOMORROW...A VERY PLEASANT AND QUIET DAY IS ON TAP. HIGH PRESSURE FEEDING LIGHT NORTHERLY WINDS INTO THE REGION WILL CREATE SUNNY SKIES AND AFTERNOON TEMPERATURES IN THE UPPER 70S AND LOWER 80S. THIS HIGH PRESSURE SYSTEM WILL BE QUICKLY REMOVED AS ITS FORCED EAST OF THE OZARKS BY WEDNESDAY NIGHT. IN RESPONSE...SOUTHERLY WINDS RETURN...WHICH WILL BEGIN A WARMING TREND INTO THE WEEKEND. AS A MATTER OF FACT...TEMPERATURES IN THE UPPER 80S IS LIKELY BY THURSDAY AFTERNOON OVER SE KANSAS AND FAR WESTERN MISSOURI. OTHER LOCATIONS WILL EXPERIENCE MID 80S ON THURSDAY. NO PRECIP IS EXPECTED EITHER WEDNESDAY OR THURSDAYS DAY PERIODS. CRAMER LONG TERM (FRIDAY - TUESDAY)... HIGH PRESSURE WILL BE SHIFTING OFF TO THE EAST ON FRIDAY...PROVIDING FOR A RETURN OF SOUTHERLY WINDS AND GULF MOISTURE. BY SATURDAY...A DECENT CYCLONE FORMS OVER WESTERN KANSAS...INCREASING THE SOUTHERLY FLOW...MOISTURE...AND INSTABILITY. THIS WILL PROVIDE A CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS TO DEVELOP...PARTICULARLY DURING THE AFTERNOON HOURS. THIS MOISTURE FLOW MAY BE AMPLIFIED BY A TROPICAL SYSTEM MOVING TOWARD THE TEXAS/LOUISIANA AREA OVER THE PERIOD. HOWEVER...THE GFS IS NOT SHOWING THIS SYSTEM WILL BE AS MUCH OF AN INFLUENCE AS THE ECMWF IS CURRENTLY INDICATING. AT THIS POINT THE CONSENSUS WAS TO INCREASE POPS FOR THE POSSIBILITY OF SOME AFTERNOON DEVELOPMENT. TIMING OF THIS WEEKENDS WEATHER SYSTEM HAS SLOWED ONCE AGAIN. THE GOOD NEWS IS THAT THERE IS SOME MODEL AGREEMENT ON THE TIMING TODAY. THE GFS DOES STILL INDICATE A PATH MORE TO THE NORTH BUT THE ECMWF STILL SEEMS TO HAVE A GOOD SOLUTION IN COMPARISON. IT APPEARS THAT THE FRONTAL SYSTEM WILL NOT MOVE IN TO OUR WESTERN CWA UNTIL SUNDAY EVENING SO I HAVE GONE AHEAD AND INCREASED SUNDAY HIGHS. POPS HAVE ALSO BEEN SHIFTED TO COMPENSATE FOR THE CHANGE IN FRONTAL TIMING. DECIDED TO KEEP AT LEAST SLIGHT CHANCE POPS OUT AHEAD OF THE MAIN FRONT TO ACCOUNT FOR THE POSSIBILITY OF MORE AIR MASS THUNDERSTORMS DURING THE AFTERNOON ON SUNDAY. BEHIND THE SYSTEM...VERY DRY AIR WILL MOVE IN WITH COMFORTABLE TEMPERATURES. THE GFS DOES INDICATE THAT THIS FRONT MAY STALL OUT IN THE VICINITY OF OUR CWA SO IT DOES WARRANT OBSERVATION IN FUTURE FORECASTS AS TO WHETHER OR NOT POPS SHOULD BE ADDED FOR TUESDAY. CURRENT THINKING IS THAT THE DYNAMIC NATURE OF THE SYSTEM SHOULD PULL THE FRONT WELL THROUGH THE AREA. BARJENBRUCH && .AVIATION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE JOPLIN AND SPRINGFIELD TERMINALS THIS EVENING AS A COLD FRONT APPROACHES FROM THE WEST. THE STORMS WILL RESULT IN AREAS OF MVFR CEILINGS NEAR 2500 FEET AND VISIBILITIES OF 3 TO 5 MILES. LOCALIZED IFR VISIBILITIES NEAR ONE MILE WILL OCCUR IN THE STRONGER STORMS. THE STORMS WILL END FROM WEST TO EAST DURING THE LATE EVENING HOURS WITH THE FRONTAL PASSAGE. EXPECT VFR CONDITIONS AFTER MIDNIGHT INTO WEDNESDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Oct 2, 8:00 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 800 PM CDT TUE OCT 2 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 800 PM CDT TUE OCT 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS WITH A FEW SEVERE STORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...LOCALIZED FLOODING...AND A A SMALL RISK FOR AN ISOLATED TORNADO. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL PROGRESS EAST ACROSS THE MISSOURI OZARKS INTO THE OVERNIGHT HOURS. DISCUSSION: A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL LINGER THIS EVENING ACROSS THE MISSOURI OZARKS AHEAD OF AN APPROACHING COLD FRONT. ALTHOUGH INSTABILITY WILL BE LIMITED...SUFFICIENT WIND SHEAR WILL SUPPORT THE POSSIBILITY OF A SEVERE STORM WITH DAMAGING WINDS THROUGH THE EVENING HOURS. THE POTENTIAL OF SEVERE WEATHER WILL DIMINISH OVERNIGHT. LOCALIZED FLOODING WILL ALSO BE POSSIBLE WHERE STORMS TRAIN OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANOTHER STORM SYSTEM WILL SWING THROUGH THE MIDWEST DURING THE WEEKEND BRINGING ADDITIONAL CHANCES OF THUNDERSTORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE MISSOURI OZARKS THROUGH THE EVENING HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER/FOSTER
In the hours before
Local storm report, Oct 2, 7:06 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
706 PM CDT TUE OCT 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 5 E SHELDON 37.66N 94.20W
10/02/2007 E0.75 INCH VERNON MO AIRPLANE PILOT
&&
HATCHLocal storm report, Oct 2, 7:17 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
717 PM CDT TUE OCT 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 5 E SHELDON 37.66N 94.20W
10/02/2007 E0.75 INCH VERNON MO AMATEUR RADIO
&&
HATCHLocal storm report, Oct 2, 8:04 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
804 PM CDT TUE OCT 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0430 PM WALL CLOUD 2 N JASPER 37.36N 94.30W
10/02/2007 BARTON MO TRAINED SPOTTER
RAIN FREE BASE AND WALL CLOUD WITH SLIGHT ROTATION
&&
EVENT NUMBER 00001
JSSLocal storm report, Oct 2, 8:04 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
804 PM CDT TUE OCT 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0430 PM WALL CLOUD 2 N JASPER 37.36N 94.30W
10/02/2007 BARTON MO TRAINED SPOTTER
RAIN FREE BASE AND WALL CLOUD WITH SLIGHT ROTATION
&&
JSSNearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.